Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 15, 2014, 3:29 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 3:29 AM CDT (08:29 UTC)
- Expired
- May 15, 2014, 9:23 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
203 WHUS73 KGRB 150829 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 AM CDT THU MAY 15 2014 ...GUSTY WINDS TO CREATE HIGH WAVES... .GUSTY NORTHEAST WINDS WILL TURN NORTH TODAY AS A LOW PRESSURE SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION. THE PERSISTENT NORTH WINDS WILL CREATE HIGH WAVES ALONG LAKE MICHIGAN THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT. LMZ541>543-151630- /O.NEW.KGRB.SC.Y.0036.140515T0829Z-140516T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 329 AM CDT THU MAY 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH THIS AFTERNOON AND EVENING. * WAVES...BUILDING TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TH
3 follow-up statements
952 WHUS73 KGRB 151517 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CDT THU MAY 15 2014 ...GUSTY WINDS TO CREATE HIGH WAVES... .GUSTY NORTHEAST WINDS WILL TURN NORTH TODAY AS A LOW PRESSURE SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION. THE PERSISTENT NORTH WINDS WILL CREATE HIGH WAVES ALONG LAKE MICHIGAN THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT. LMZ541>543-152330- /O.CON.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1017 AM CDT THU MAY 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS73 KGRB 152002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CDT THU MAY 15 2014 ...GUSTY WINDS WILL CONTINUE TO CREATE HIGH WAVES INTO THE EVENING... .GUSTY NORTH WINDS WILL GRADUALLY TURN NORTHWEST AS A LOW PRESSURE SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION AND MOVES AWAY FROM THE AREA. THE PERSISTENT NORTH WINDS WILL CREATE HIGH WAVES ALONG LAKE MICHIGAN THIS EVENING BEFORE DIMINISHING OVERNIGHT. LMZ541>543-160300- /O.CON.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 302 PM CDT THU MAY 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHWEST. * WAVES...3 TO 5 FEET EARLY THIS EVENING THEN SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
497 WHUS73 KGRB 160223 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CDT THU MAY 15 2014 LMZ541>543-160330- /O.CAN.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 923 PM CDT THU MAY 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:05 AM CDT, 24 minutes earlier.
Area forecast discussion, May 15, 3:05 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 AM CDT THU MAY 15 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 304 AM CDT THU MAY 15 2014 COOL AND SHOWERY THE NEXT FEW DAYS...THEN MODERATING TEMPERATURES. THE UPR FLOW WAS EXTREMELY AMPLIFIED FOR THIS TIME OF YEAR...WITH NEARLY MERIDIONAL FLOW ACRS MUCH OF THE CONUS. A STG UPR TROF WAS EDGING INTO THE GREAT LAKES RGN FM THE W...AND IT WL CONT TO DEEPEN AND CLOSE OFF THE NEXT COUPLE DAYS AS ADDITIONAL SHRWV ENERGY DIGS INTO THE BACK SIDE OF THE TROF. THOUGH VERY SLOW MOVING...THE TROF IS EXPECTED TO EVENTUALLY SHIFT OFF TO THE E. ONCE THAT HAPPENS THE FCST AREA SHOULD COME UNDER THE INFLUENCE OF THE UPSTREAM RIDGE. THAT WL PROBABLY START TO OCCUR DURING THE WEEKEND...THOUGH IT MAY END UP BEING DELAYED SOME BY STG BLOCKING REGIME OVER THE ATLANTIC. TEMPS WL START OUT MUCH BLO NORMAL...THEN MODERATE AS THE UPR TROF SHIFTS OFF TO THE E. SCT-NMRS SHOWERS ARE LIKELY TO ACCOMPANY THE UPR TROF ACRS THE RGN...BUT AMNTS WL BE LIGHT DUE TO LIMITED MOISTURE. PCPN AMNTS NEXT WK COULD BE MORE SUBSTANTIAL...BUT ARE TOUGH TO GAUGE THIS FAR IN ADVANCE SINCE THEY/LL DEPEND ON THE BEHAVIOR OF CONVECTION. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 304 AM CDT THU MAY 15 2014 PRECIP TYPE...CLOUD TRENDS AND COVERAGE OF EACH THE PRIMARY ISSUES TODAY THROUGH FRIDAY. POTENTIAL FROST OR FREEZE FOR PARTS OF CENTRAL WISCONSIN OVERNIGHT ALSO A CONCERN. OVERNIGHT MODEL RUNS HAVE SETTLED ON TWO PIECES OF ENERGY ROTATING AROUND THE LARGE UPPER LOW SYSTEM PARKED OVER THE WESTERN GREAT LAKES REGION. FIRST PERIOD OF RAIN/SHOWERS ASSOCIATED WITH A SURFACE LOW TRACKING INTO SOUTHEAST LOWER MICHIGAN THIS MORNING BEFORE LIFTING NORTHEAST LATER TODAY. RADAR SHOWS INCREASING RETURNS OVER THE SOUTHEAST HALF OF THE FORECAST AREA...BUT DRY AIR FILTERING INTO THE AREA ON NORTH WINDS WILL LIKELY GENERATE VIRGA AREAS WELL INLAND OF LAKE MICHIGAN. OBS GROUND TRUTH SHOW LIGHT RAIN FINALLY REACHING MTW EARLY THIS MORNING. IN ADDITION TO THE SYSTEM RAIN OVER EAST CENTRAL WISCONSIN...RADAR LOOPS SHOWS A POSSIBLE LAKE BAND MAY BE THE PRIMARY RAIN PRODUCE EARLY THIS MORNING...IF SO THIS BAND APPEARS TO BE SHIFTING SOUTH INTO SHEBOYGAN COUNTY NEXT FEW HOURS. IR LOOP SHOWING BEST ENHANCEMENT LIFT NORTHEAST OF THE AREA THIS MORNING...SO WILL CONFINE BETTER CHC POPS OVER FAR EASTERN WISCONSIN THIS MORNING BEFORE TRANSITIONING TO A DIMINISHING SMALL CHC TYPE SHOWER VARIETY THIS AFTERNOON. THIS FIRST PIECE OF ENERGY CONTINUES TO LIFT NORTHEAST TONIGHT WHILE A SECOND PIECE WILL BE ROTATING IN THE BASE OF THE UPPER LOW AND MAINLY SOUTH OF THE AREA. PROBLEM THEN TURNS TO POTENTIAL FROST OR FREEZING TEMPERATURES WITH RESPECT TO A NARROW MIN REGION OF RH WHICH SHIFTS SOUTH OVERNIGHT. CONFIDENCE NOT GREAT WITH AMOUNT OF CLEARING UNDER AN UPPER LOW TONIGHT SO HELD OFF ON A FROST OR FREEZE HEADLINE...BUT THIS NEEDS TO BE WATCHED TODAY FOR A POSSIBLE ISSUANCE. SINCE THE GROWING SEASON IS STARTING SLOWLY ANYWAY...SPS AND HWO WILL HIGHLIGHT THE CONCERN AT THIS TIME. AFTER A FRIDAY MINIMUM IN THE PCPN WILL INCREASE TO THE AFTERNOON DIURNAL CHC POPS. WILL ALSO KEEP THE MIX MENTION GOING FOR AREAS MAINLY NORTH OF HIGHWAY 64 LATER TONIGHT INTO FRIDAY MORNING BEFORE CHANGING BACK TO ALL RAIN SHOWERS. WITH THE DRY BOUNDARY LAYER THROUGH FRIDAY...NOT EXPECTING MUCH RAINFALL AND COVERAGE MAY TURN OUT TO BE MORE ISOLATED. WILL NOT MENTION ANY TSRA AT THIS TIME...THE CORE OF THE COLD AIR DRIFTS INTO SOUTHERN WISCONSIN FRIDAY AND SURFACE DEWPOINTS ONLY IN THE 20S NORTH HALF OF THE STATE AND 30S SOUTH. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 304 AM CDT THU MAY 15 2014 NO REAL SIG CHGS TO THE FCST WERE NECESSARY. WE MAY BE STARTING TO SEE THE IMPACT OF THE DOWNSTREAM BLOCKING...AS PCPN CHCS SAT APPEAR A LITTLE BETTER THAN EARLIER EXPECTED. EDGED POPS UP SOME IN THE E...THOUGH NOT A BIG CHG. DESPITE THE CHILLY AIR ACRS THE AREA...THE FROST/FREEZE POTENTIAL IS NOT CLEAR CUT DUE TO CLDS AND WIND. IT STILL LOOKS LIKE SAT NGT WL PROBABLY BE THE COLDEST NIGHT IN MANY AREAS...EVEN THOUGH THE CORE OF THE COLDEST AIR WL HAVE SHIFTED OFF TO THE E BY THEN. THAT IS THE TIME WHEN THE BEST COMBINATION OF LGT WINDS AND AT LEAST SOME BREAKS IN THE CLDS WL OCCUR. NO SIG CHGS TO THE BROAD-BASED INITIALIZATION GRIDS FOR THE EXTENDED PART OF THE FCST. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 956 PM CDT WED MAY 14 2014 WINDS ARE BECOMING NORTH/NORTHEAST LATE THIS EVENING AS LOW PRESSURE IS EXPECTED TO MOVE INTO LOWER MICHIGAN THURSDAY MORNING. A LOT OF DRY AIR ON THE NORTHWEST SIDE OF THE SYSTEM...WHICH WILL HAVE AN IMPACT ON HOW FAR RAIN WILL MAKE IT INTO NORTHEAST WISCONSIN. THE LATEST HRR ONLY SKIMS THE LAKESHORE COUNTIES AND LEAVES KGRB/KATW DRY. WILL HAVE PREVAILING LIGHT RAIN FOR SEVERAL HOURS AFTER MIDNIGHT AT KMTW AND ONLY WENT WITH TEMPO GROUPS AT KGRB/KATW DUE TO THE UNCERTAINTY ON THE NORTHWEST EXTEND OF THE RAIN SHIELD. KCWA/KAUW/KRHI SHOULD SEE A BROKEN DECK OF CLOUDS AROUND FIVE THOUSAND FEET DEVELOP OVERNIGHT. FOR THURSDAY...SYSTEM MAY BRING A SMALL CHANCE OF RAIN DURING THE MORNING ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN. INSTABILITY SHOWERS SHOULD DEVELOP THURSDAY AFTERNOON DUE TO CLOSE PROXIMITY OF UPPER LOW AND COLD AIR ALOFT. WINDS COULD GUST AS HIGH AS 20 TO 25 KTS ACROSS NORTHEAST WISCONSIN THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....TDH LONG TERM......SKOWRONSKI AVIATION.......ECKBERG
Hazardous weather outlook, May 14, 2:55 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT WED MAY 14 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 255 PM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A VERY CHILLY PERIOD IS EXPECTED LATE THIS WEEK...WITH LOW TEMPERATURES IN THE 30S ON THURSDAY NIGHT...FRIDAY NIGHT AND SATURDAY NIGHT. CLOUD COVER MAY PREVENT FROST FROM FORMING ON THURSDAY NIGHT AND FRIDAY NIGHT...BUT CLEARING SKIES AND LIGHT WINDS SHOULD FAVOR FROST DEVELOPMENT ON SATURDAY NIGHT. THE BEST CHANCE OF FROST WILL BE ACROSS NORTH CENTRAL...NORTHEAST AND CENTRAL WISCONSIN. SOME FREEZING TEMPERATURES MAY ALSO OCCUR IN THE COLD SPOTS OF NORTH CENTRAL WISCONSIN ON SATURDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD MONITOR FORECASTS FOR LATER IN THE WEEK. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO WEDNESDAY... BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 255 PM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GUSTY NORTHWEST WINDS MAY POSE A THREAT TO SMALL CRAFT THURSDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO WEDNESDAY. AK/TSK
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.